Heroin detoxification is a manner of treatment provided to decrease the uncomfortable withdrawal symptoms when a heroin addict quits using heroin. A heroin detox is should done with medical supervision.
Heroin detoxification should take anywhere from three to five days. The addict undergoing the heroin detox should be provided with medication to ease the uncomfortable withdrawal symptoms usually associated with quitting heroin. The withdrawal symptoms or side effects from heroin include but are not limited to: dilated pupils, chills or goose bumps, runny nose, loss of appetite, panic, muscle cramps, insomnia, irritability, shaking, jitteriness, vomiting, diarrhea, stomach cramps, and watery eyes, etc.
Seek medical attention for Heroin Detox
Heroin withdrawal symptoms and side effects can be some of the most uncomfortable and unbearable an addict may experience compared to the withdrawal symptoms and side effects from other drugs. Heroin Detox is necessary for one who has become physically and psychologically dependent on heroin that may experience heroin withdrawal symptoms and side effects while quitting all at once, or even while slowly decrease their daily intake of heroin. Heroin withdrawal symptoms and side effects begin six to eight hours after the last dose is taken. Major heroin withdrawal symptoms and side effects will spike somewhere between 48 and 72 hours after the last dose of heroin was taken and will ease after about seven days. Heroin withdrawal symptoms and side effects are similar to a very bad case of the flu.
Heroin detoxification should be done under the care of trained professional medical personnel. Detoxification under the care of trained medical personnel in a controlled environment will ensure the safety and well being of the individual who has decided to stop using heroin.